Alert archive / Idaho / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 4, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Mar 16, 2011, 3:58 PM MDT for 6 counties in Idaho. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 16, 2011, 3:58 PM MDT (21:58 UTC)
- Expired
- Mar 16, 2011, 4:45 PM MDT
- In force
- 47 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
Counties Bingham County, ID, Blaine County, ID, Butte County, ID, Cassia County, ID, Minidoka County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 30 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 10.0 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 941 m above ground
- 0-6 km bulk shear
- 92 kt
- 0-1 km storm-relative helicity
- -136 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
751 WUUS55 KPIH 162158 SVRPIH IDC011-013-023-031-067-077-162245- /O.NEW.KPIH.SV.W.0004.110316T2158Z-110316T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO 358 PM MDT WED MAR 16 2011 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN BLAINE COUNTY IN CENTRAL IDAHO... SOUTH CENTRAL BUTTE COUNTY IN EAST CENTRAL IDAHO... NORTHEASTERN CASSIA COUNTY IN SOUTH CENTRAL IDAHO... EASTERN MINIDOKA COUNTY IN SOUTH CENTRAL IDAHO... THIS INCLUDES THE CITY OF RUPERT... WESTERN BINGHAM COUNTY IN SOUTHEAST IDAHO... NORTHWESTERN POWER COUNTY IN SOUTHEAST IDAHO... THIS INCLUDES THE CITIES OF...NEELEY...AMERICAN FALLS... * UNTIL 445 PM MDT * AT 354 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 33 MILES NORTH OF MINIDOKA TO DECLO...OR ALONG A LINE EXTENDING FROM 26 MILES EAST OF CAREY TO 8 MILES SOUTHEAST OF BURLEY...AND MOVING NORTHEAST AT 45 MPH. * LOCATIONS THAT COULD BE AFFECTED INCLUDE... COLD WATER... ATOMIC CITY... ABERDEEN... NEELEY AND AMERICAN FALLS... LAT...LON 4357 11257 4263 11287 4235 11376 4329 11348 TIME...MOT...LOC 2158Z 247DEG 40KT 4324 11339 4247 11362 $$ DMH
2 follow-up statements
142 WWUS55 KPIH 162221 SVSPIH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO 421 PM MDT WED MAR 16 2011 IDC011-013-023-031-067-077-162245- /O.CON.KPIH.SV.W.0004.000000T0000Z-110316T2245Z/ MINIDOKA ID-BINGHAM ID-BUTTE ID-POWER ID-CASSIA ID-BLAINE ID- 421 PM MDT WED MAR 16 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT FOR SOUTHEASTERN BLAINE...NORTHEASTERN CASSIA...NORTHWESTERN POWER... SOUTH CENTRAL BUTTE...WESTERN BINGHAM AND EASTERN MINIDOKA COUNTIES... AT 418 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 17 MILES SOUTHWEST OF ATOMIC CITY TO 12 MILES WEST OF COLD WATER...OR ALONG A LINE EXTENDING FROM 16 MILES SOUTHWEST OF SOUTHWEST INL TO 10 MILES NORTH OF IDAHOME...MOVING NORTHEAST AT 45 MPH. LOCATIONS AFFECTED INCLUDE...ATOMIC CITY...COLD WATER...ABERDEEN... AMERICAN FALLS...NEELEY AND STERLING. LAT...LON 4357 11257 4263 11287 4235 11376 4329 11348 TIME...MOT...LOC 2221Z 247DEG 40KT 4334 11306 4257 11330 $$ DMH
448 WWUS55 KPIH 162239 SVSPIH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO 439 PM MDT WED MAR 16 2011 IDC011-013-023-031-067-077-162248- /O.EXP.KPIH.SV.W.0004.000000T0000Z-110316T2245Z/ MINIDOKA ID-BINGHAM ID-BUTTE ID-POWER ID-CASSIA ID-BLAINE ID- 439 PM MDT WED MAR 16 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BLAINE... NORTHEASTERN CASSIA...NORTHWESTERN POWER...SOUTH CENTRAL BUTTE... WESTERN BINGHAM AND EASTERN MINIDOKA COUNTIES WILL EXPIRE AT 445 PM MDT... LOCATIONS AFFECTED INCLUDE...ABERDEEN...AMERICAN FALLS...ATOMIC CITY...NEELEY AND STERLING. THE LINE OF THUNDERSTORMS THAT PROMPTED THE WARNING HAVE WEAKENED. STRONG WIND GUSTS ARE STILL LIKELY...BUT SHOULD REMAIN BELOW 45 MPH. LAT...LON 4357 11257 4263 11287 4235 11376 4329 11348 TIME...MOT...LOC 2238Z 247DEG 40KT 4341 11282 4264 11306 $$ DMH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 16, 2:41 PM MDT, 1 hour 17 minutes earlier.
Area forecast discussion, Mar 16, 2:41 PM MDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 241 PM MDT WED MAR 16 2011 .SHORT TERM...RADAR AND SATELLITE IMAGERY HAVE THE BAROCLINIC PRECIPITATION SHIELD MOVING SLOWLY SOUTHWARD THIS EVENING. PRECIPITATION SHOULD SLOW SUBSTANTIALLY IN THE CENTRAL MOUNTAINS...BUT THERE IS ANOTHER DISTURBANCE OVER OREGON WHICH THE MODELS BRING ACROSS THE CENTRAL MOUNTAINS AND UPPER SNAKE HIGHLANDS TONIGHT. ADDITIONAL SNOW FALL SHOULD BE LIMITED TO AND INCH OR TWO AT MOST FOR THE CENTRAL MOUNTAINS. UPSLOPE WILL STILL FAVOR THE ISLAND PARK AREA FOR AWHILE TONIGHT. THEREFORE THE GAME PLAN IS TO LET THE HEAVY SNOW WARNING FOR THE CENTRAL MOUNTAINS EXPIRE AT 6 PM MDT...THE UPPER SNAKE 6 AM MDT THURSDAY AND THE ADVISORY FOR THE NORTHERN WASATCH AT MIDNIGHT TONIGHT. WINDS HAVE BEEN LESS THAN ADVISORY LEVEL IN THE SNAKE PLAIN WITH ALL THE PRECIPITATION. EVEN IN THE ARCO DESERT WHERE PRECIPITATION HAS STOPPED...THE WINDS STILL ARE NOT REBOUNDING. WINDS WILL REMAIN BREEZY OVERNIGHT WITH SOME RESURGENCE AS THE OREGON DISTURBANCE MOVES THROUGH...BUT SHOULD REMAIN BELOW ADVISORY LEVEL. PLENTY OF WET GROUND BUT WITH WINDS CONTINUING...DID NOT GO FOR FOG. BOTH THE GFS AND ECM HAVE THE CLOSED LOW DEVELOPING OFF THE PACIFIC NORTHWEST COAST EARLIER AND FURTHER NORTH. MOIST SOUTHWEST FLOW INTO THE IDAHO CENTRAL MOUNTAINS SHOW UP FRIDAY NIGHT SO OUR BRIEF BREAK IN PRECIPITATION WILL BE SHORTER. RS .LONG TERM...SATURDAY THROUGH WEDNESDAY. THE GFS AND ECMWF MODELS CONTINUE TO BE IN GOOD AGREEMENT PARTICULARLY EARLY IN THE PERIOD. LOOK FOR A LOW PRESSURE SYSTEM OFF THE WA/OR COAST TO BRING A SHORT WAVE ACROSS THE AREA BRINGING WIDESPREAD PRECIPITATION AND ISOLATED THUNDERSTORMS SATURDAY. LOOK FOR PRECIPITATION TO CONTINUE THROUGH EARLY EVENING SATURDAY. SUNDAY MODELS SHOW WEAK UPSLOPE SOUTHWESTERLY FLOW OVER THE CENTRAL MOUNTAINS AND EASTERN HIGHLANDS BRINGING LIGHT PRECIPITATION CHANCES. MONDAY THE MODELS ARE STARTING TO SHOW THE LOW PRESSURE SYSTEM OFF THE CA COAST TO SLOWLY FILL AND LIFT OVER THE SOUTHEAST IDAHO. HAVE CONTINUED TO INCREASE POPS FOR MONDAY AND MONDAY NIGHT. SIGNIFICANT WIDESPREAD PRECIPITATION COULD BE POSSIBLE WITH THIS SYSTEM. WILL MAKE SURE MODELS REMAIN CONSISTENT BEFORE GOING WITH HIGH QPF AMOUNTS AND LIKELY PRECIPITATION. TUESDAY MODELS ARE SHOWING REMNANTS OF THE LOW BRINGING PRECIPITATION ACROSS HIGHER TERRAIN PARTICULARLY ACROSS OUR NORTHERN AREAS. LOOK FOR WEAK RIDGING TO BUILD IN WITH A GRADUAL DRYING TREND ON WEDNESDAY. WEDNESDAY AFTERNOON CONVECTIVE PRECIPITATION MAY BE POSSIBLE OVER OUR NORTHERN AREAS. LOOK FOR NEAR CLIMO TEMPERATURES THROUGH THE PERIOD. && .AVIATION... WIDESPREAD PRECIPITATION ACROSS THE AREA AND BREEZY CONDITIONS ACROSS THE SNAKE RIVER PLAIN WILL CONTINUE THIS AFTERNOON INTO EARLY EVENING. LOOK FOR IFR/MVFR CONDITIONS FOR ALL TAF SITES DURING PERIOD OF SHOWERS. BRIEF VFR CONDITIONS MAY BE POSSIBLE OUTSIDE OF SHOWERS PARTICULARLY FOR KBYI AND KPIH THIS AFTERNOON. LOOK FOR IMPROVING CONDITIONS FOR ALL TAF SITES AFTER MIDNIGHT. KSUN WILL BECOME VFR AFTER MIDNIGHT AND REMAIN VFR THROUGH THE PERIOD. KBYI...KPIH AND KIDA WILL LIKELY HAVE A MVFR STRATUS DECK THROUGH MID TO LATE TOMORROW MORNING BEFORE BECOMING VFR. WYATT && .PIH WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING UNTIL 6 AM MDT THURSDAY ABOVE 7000 FEET FOR THE IDZ019. WINTER WEATHER ADVISORY UNTIL MIDNIGHT MDT TONIGHT ABOVE 6500 FEET FOR THE IDZ023. WINTER STORM WARNING UNTIL 6 PM MDT THIS EVENING ABOVE 6500 FEET FOR THE IDZ031. WINTER WEATHER ADVISORY UNTIL MIDNIGHT MDT TONIGHT ABOVE 6000 FEET FOR THE IDZ025. WINTER STORM WARNING UNTIL 6 PM MDT THIS EVENING IDZ018. &&
Hazardous weather outlook, Mar 16, 2:50 PM MDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 250 PM MDT WED MAR 16 2011 IDZ018-031-171200- SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION- 250 PM MDT WED MAR 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...THIS AFTERNOON AND TONIGHT A WINTER STORM WARNING FOR HEAVY SNOW IS IN EFFECT UNTIL 6 PM MDT. SEE THE LATEST URGENT WINTER WEATHER MESSAGE FOR DETAILS. AN AVALANCHE WARNING HAS BEEN ISSUED FOR THE BACK COUNTRY AREAS IN THE WOOD RIVER BASIN AND IN THE SAWTOOTH NATIONAL RECREATION AREA. SEE THE LATEST AVALANCHE WARNING BULLETIN FOR DETAILS...OR CONTACT THE SUN VALLEY AVALANCHE WARNING CENTER FOR FURTHER INFORMATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834. IDZ023-025-171200- CARIBOU HIGHLANDS-WASATCH MOUNTAINS/IDAHO PORTION- 250 PM MDT WED MAR 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...THIS AFTERNOON AND TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT FOR CERTAIN ELEVATIONS UNTIL MIDNIGHT TONIGHT. SEE THE LATEST URGENT WINTER WEATHER MESSAGE FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834. IDZ020-171200- UPPER SNAKE RIVER PLAIN- 250 PM MDT WED MAR 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...THIS AFTERNOON AND TONIGHT SOUTHWEST WINDS OF 15 TO 25 MPH WILL CONTINUE OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834. IDZ017-021-022-024-032-171200- EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CACHE VALLEY/IDAHO PORTION- LOST RIVER/PAHSIMEROI- 250 PM MDT WED MAR 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834. IDZ019-171200- UPPER SNAKE HIGHLANDS- 250 PM MDT WED MAR 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...THIS AFTERNOON AND TONIGHT A WINTER STORM WARNING FOR HEAVY SNOW IS IN EFFECT UNTIL 6 PM MDT. SEE THE LATEST URGENT WINTER WEATHER MESSAGE FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
In the hours before
Local storm report, Mar 16, 10:05 AM MDT, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
1005 AM MDT WED MAR 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM SNOW WNW GALENA 43.87N 114.66W
03/16/2011 E10.0 INCH BLAINE ID TRAINED SPOTTER
STORM TOTAL
0930 AM SNOW 4 S ISLAND PARK 44.50N 111.33W
03/16/2011 E5.0 INCH FREMONT ID TRAINED SPOTTER
0930 AM SNOW 4 SE REA 44.42N 111.37W
03/16/2011 M4.0 INCH FREMONT ID TRAINED SPOTTER
0945 AM HEAVY SNOW 8 NW ISLAND PARK 44.64N 111.45W
03/16/2011 E17.0 INCH FREMONT ID MESONET
STORM TOTAL THROUGH 6 AM - WHITE ELEPHANT - SNOTEL SITE -
ELEVATION 7713 FEET
0945 AM HEAVY SNOW 11 NE SPENCER 44.49N 112.03W
03/16/2011 E11.0 INCH CLARK ID MESONET
STORM TOTAL THROUGH 6 AM - CRAB CREEK - SNOTEL SITE -
ELEVATION 6686 FEET
0945 AM SNOW 28 NE STANLEY 44.50N 114.54W
03/16/2011 E9.0 INCH CUSTER ID MESONET
STORM TOTAL THROUGH 6 AM - MILL CREEK SUMMIT - SNOTEL
SITE - ELEVATION 8870 FEET
0945 AM HEAVY SNOW 17 SW MACKAY 43.74N 113.85W
03/16/2011 E13.0 INCH CUSTER ID MESONET
STORM TOTAL THROUGH 6 AM - SMILEY MOUNTAIN - SNOTEL SITE
- ELEVATION 9520 FEET
0945 AM HEAVY SNOW 33 WNW ARCO 43.82N 113.91W
03/16/2011 E15.0 INCH CUSTER ID MESONET
STORM TOTAL THROUGH 6 AM - BEAR CANYON - SNOTEL SITE -
ELEVATION 7903 FEET
0945 AM SNOW 37 NE MACKAY 44.29N 113.08W
03/16/2011 E8.0 INCH LEMHI ID MESONET
STORM TOTAL THROUGH 6 AM - MEADOW LAKE - SNOTEL SITE -
ELEVATION 7440 FEET
0945 AM SNOW 30 NNW ARCO 44.03N 113.53W
03/16/2011 E10.0 INCH CUSTER ID MESONET
STORM TOTAL THROUGH 6 AM - HILTS CREEK - SNOTEL SITE -
ELEVATION 8001 FEET
0945 AM HEAVY SNOW 22 NW KETCHUM 43.91N 114.69W
03/16/2011 E17.0 INCH BLAINE ID MESONET
STORM TOTAL THROUGH 6 AM - VIENNA MINE - SNOTEL SITE -
ELEVATION 8963 FEET
0945 AM SNOW 21 ENE HAILEY 43.63N 113.91W
03/16/2011 E10.0 INCH BLAINE ID MESONET
STORM TOTAL THROUGH 6 AM - SWEDE PEAK - SNOTEL SITE -
ELEVATION 7641 FEET
0945 AM SNOW 11 ENE HAILEY 43.57N 114.10W
03/16/2011 E8.0 INCH BLAINE ID MESONET
STORM TOTAL THROUGH 6 AM - HYNDMAN - SNOTEL SITE -
ELEVATION 7440 FEET
0945 AM HEAVY SNOW 10 NW KETCHUM 43.79N 114.52W
03/16/2011 E13.0 INCH BLAINE ID MESONET
STORM TOTAL THROUGH 6 AM - LOST WOOD DIVIDE - SNOTEL SITE
- ELEVATION 7903 FEET
0945 AM SNOW 22 ENE KETCHUM 43.81N 113.97W
03/16/2011 E8.0 INCH CUSTER ID MESONET
STORM TOTAL THROUGH 6 AM - GALENA SUMMIT - SNOTEL SITE -
ELEVATION 8782 FEET
0945 AM SNOW 20 NW KETCHUM 43.89N 114.66W
03/16/2011 E8.0 INCH BLAINE ID MESONET
STORM TOTAL THROUGH 6 AM - GALENA - SNOTEL SITE -
ELEVATION 7440 FEET
0945 AM HEAVY SNOW 16 WSW KETCHUM 43.60N 114.67W
03/16/2011 E11.0 INCH BLAINE ID MESONET
STORM TOTAL THROUGH 6 AM - DOLLARHIDE - SNOTEL SITE -
ELEVATION 8421 FEET
&&
CHATTINGSSpecial weather statement, Mar 16, 3:38 PM MDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO 338 PM MDT WED MAR 16 2011 IDZ017-020>022-162245- MINIDOKA ID-LINCOLN ID-BINGHAM ID-BUTTE ID-BONNEVILLE ID-POWER ID-CASSIA ID-BANNOCK ID-BLAINE ID- 338 PM MDT WED MAR 16 2011 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN BLAINE COUNTY IN CENTRAL IDAHO SOUTH CENTRAL BUTTE COUNTY IN EAST CENTRAL IDAHO NORTHERN CASSIA COUNTY IN SOUTH CENTRAL IDAHO EASTERN LINCOLN COUNTY IN SOUTH CENTRAL IDAHO MINIDOKA COUNTY IN SOUTH CENTRAL IDAHO EXTREME NORTHWESTERN BANNOCK COUNTY IN SOUTHEAST IDAHO POWER COUNTY IN SOUTHEAST IDAHO EXTREME WEST CENTRAL BONNEVILLE COUNTY IN SOUTHEAST IDAHO WESTERN BINGHAM COUNTY IN SOUTHEAST IDAHO UNTIL 445 PM MDT AT 333 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHEAST OF CAREY TO 7 MILES NORTH OF MARION..AND MOVING EAST AT 50 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... RUPERT... DECLO... ALBION AND MINIDOKA... IDAHOME... COLD WATER AND HEGLAR... ATOMIC CITY... ABERDEEN... AMERICAN FALLS AND NEELEY... ROCKLAND AND SPRINGFIELD... LAT...LON 4228 11400 4333 11380 4354 11248 4250 11271 TIME...MOT...LOC 2138Z 257DEG 45KT 4326 11369 4239 11386 DMH
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 2:31 AM MDT | Wind Advisory | PIH | 12 hr | |
| Mar 16, 10:23 AM MDT | Winter Storm Warning | PIH | 20 hr | |
| Mar 16, 3:38 PM MDT | Special Weather Statement | PIH | Minidoka, Power | 67 min |
| Mar 16, 4:55 PM MDT | Special Weather Statement | PIH | Bannock, Bingham, Bonneville, Caribou, Jefferson, Madison and 1 more | 35 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.